I have gained a lot of weight in the last two years and I blame lithium for it. Will the weight gain ever stop and level out? I am up to 20 kg!
My son gained 40Lbs in one month on Abilify. In my group therapy classes we refer to it as A-Big-afy as everyone in the group who has tried it had weight gain and lots of it. I have never met anyone who has not gained weight on it. My friends and family members who have tried it quit taking it because the weight gain added to their depression.
I’m only telling you my experience. Someone else may have rave reviews of it.
From what I understand is this medication may cause you to enjoy eating more so than usual. This happens on other medications, so it isn't unusual. People find eating so enjoyable they have trouble stopping. However, if u don't eat more than u do now, u can't gain more weight. But if you begin to enjoy eating so much you begin to have cravings, you may be gaining weight. If you exercise and stay active, which a lot of people on medication don't really do to counter this side effect, it would help counter the effect and you could in theory get away with enjoying food enough to have a little extra as a reward. Just be careful! You can't gain weight without added food, unless you are having a negative reaction to the medication and you get edema, which a doctor needs to access whether to continue you after that.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Oct 2009 • 3 answers
Updated 1 Oct 2013 • 4 answers
Updated 31 Oct 2018 • 48 answers
Updated 19 Nov 2014 • 2 answers
I, too, have gained weight with Abilify. I am also on Lamictal which also has weight gain as a side?
Updated 12 Jul 2017 • 2 answers